MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-4-3D-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was broken.The broken coil had not been released and was never in the patient.The coil was replaced.The pushwire was not bent or broken, and there was no friction or difficulty during delivery.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the middle cerebral territory (m1m2) and a severe segmental vasospasm in all of m1 and the homolateral silviana temporal branch.The max aneurysm diameter was 4 mm.The neck diameter was 3 mm.The patient¿s blood flow and vessel tortuosity were normal.
 
Additional Manufacturer Narrative
The actuator interface/crimp was found intact.No breaks or separations were found with the positive load indicator or break indicator.The tack welds were found intact.The axium prime pusher skive taper region was found bent in multiple locations.When compared to drawings the axium prime pusher was found broken distal to the marker coil at ~2.8cm from the distal end.The ptfe shrink tubing was found separated and exhibited plastic deformation (stretching, jagged edges).The release wire was found extending out from the distal end of the broken pusher.The release wire was found bent, but intact.The pusher broken distal segment with implant coil were not returned.The reason for not returning was not provided.The broken pusher was sent out for sem (scanning electron micrographic) analysis.No other anomalies were observed.T based on the device analysis and reported information, the customer¿s report of ¿coil separation/break¿ was confirmed.Per the sem analysis report, dimple features are visible at the required area of interest, indicating a tensile overload type failure.Separation can occur due to tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances the coil against resistance.In this event, it is l ikely excessive force (pushing/pulling) was used causing the distal end of the pusher to bend and separate.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10083235
Report Number2029214-2020-00479
Device Sequence Number14148977
Product Code KRD
UDI-Device Identifier00847536021198
UDI-Public00847536021198
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot NumberA397986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer08/09/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date08/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight63